(This post may contain affiliate links. Read the full disclosure policy here.)
Drugs such as Accutane are prescribed to treat severe acne. And when you are on this drug, it may react negatively because of the inappropriate application, patients’ hormonal changes, and other reasons.
Does Accutane cause joint pain?
Well, yes, Accutane can cause joint pain. However, it is a widespread but severe side effect. That is because if you don’t take proper medication at this time, this pain could be permanent.
Now, why does Accutane cause joint pain? Mostly, it is because you are doing hard physical work or exercises on Accutane. Always remember, when you are on any medication like Accutane, you should take every step with proper caution.
Moreover, there are some other details that you need to know regarding this issue. So this article is for you.
What Are The Musculoskeletal Side Effects Of Accutane?
Did you hear about the musculoskeletal side effects of Accutane or Isotretinoin? Well, there are several studies and statistical reports available on the internet. In addition to making the information more relatable and easy to understand, here is a summary.
There are different types of musculoskeletal side effects of Accutane. For some, it is just lower and upper back pain; for others, it is muscle weakness. Joint pain is also one of them. Different surveys show that such musculoskeletal side effects occur due to hormonal reasons. Moreover, patients’ age, environment, and physical strength are also important factors in this regard.
Why Does Accutane Cause Joint Pain?
Your body may become sensitive after you start taking Accutane. And with this treatment, you may face different types of side effects. And joint pain is one of them. Your muscles might be strained or weaken when your body becomes sensitive. And when your muscles become weak, joint pain is common.
You must know that Accutane is a vitamin A derivative that is taken orally to treat acne. From different studies, we get to know that rheumatoid arthritis, arthralgia, myalgic arthralgia, vasculitis, as well as bone and soft tissue calcification have all been linked to this medication.
In the case of Accutane treatment, doctors always recommend not doing any kind of hard work that produces so much pressure on the muscles and bone joints. It may cause muscle pain or joint pain. Moreover, hormonal change is another reason that may make your muscles weak.
Inappropriate treatment of Accutane is also a reason for the occurrence of joint pain. Once you start Accutane, you are forbidden to take any other medication without a doctor’s consultation. And if you do so, your body may become prone to different health issues.
Moreover, regular joint movement in this treatment can make you feel the pain. If you have muscle or joint pain, you must take proper medication or stop the Accutane. That is because if you don’t take the proper steps, such pain or weakness can be permanent.
Is Accutane Safe For You?
When it is about the safety matter of Accutane, keep in mind that it is a medicated drug. You can only take this medicine after a doctor’s consultation if you have severe acne. Moreover, if you follow all the guidelines your doctor has provided, it is safe despite many side effects.
Who can use it? Males and females both can use Accutane. In comparison to males, females are more prone to acne. So they take such medication. Now, what about a child or teenager? Is it safe for them? Well, yes, they can use it.
But, children or teens should be closely monitored while using Accutane, as it can cause scarring in children with severe nodular acne. Always keep in touch with your child’s doctor if any adverse effects occur while using this medication.
How To Prevent Joint Pain While On Accutane?
Now you know all the reasons for causing joint pain while you are on Accutane. So now it’s time to see how you can prevent the pain. Let’s know them.
Stop Doing Hard Physical Activity
Mostly, your doctor will prescribe not to do any hard physical activity when you start taking Accutane. That is because, during this medication period, your body becomes sensitive.
Contact The Doctor
Once you feel muscle or joint pain, immediately contact the doctor. Your doctor may reduce the doses. Remember, if you delay in this regard, it might become permanent.
Your doctor may prescribe Advil (ibuprofen) or Aleve (naproxen) as an over-the-counter pain reliever. He may also forbid taking Tylenol (acetaminophen) until absolutely necessary. However, we would say to consult a doctor before.
Joint or Muscle Massage
You can get a joint or muscle massage daily when you are on Accutane. It will help to relieve the fatigue in the muscles.
Stop The Medication
It is the last step to preventing joint pain. And it is to stop taking Accutane. If you feel so much pain, then just stop taking it. The pain may go away in 1-2 weeks after you stop the medication.
Does Accutane joint pain go away?
Yes, your joint pain or other musculoskeletal side effects should go away after you stop your Accutane medication. But, if it won’t, contact your doctors as soon as possible.
What does isotretinoin do to bones?
Patients who took Accutane experienced a mean reduction in bone density at 4.4% at the Ward triangle (P=.03) while an increase of 1.1% at the lumbar spine (P=.02).
Does Accutane cause back pain?
Yes, Accutane can cause back pain. That is because Accutane has musculoskeletal side effects. And back pain, joint pain, muscle weakness, and others are among them.
Hopefully, all your confusion has gone away after reading this entire article, “Why Does Accutane Cause Joint Pain?” Accutane has musculoskeletal side effects. For this reason, joint pain is common while you are under extra physical workload or pressure. It would be better to go for a regular checkup to avoid this pain.
Let us know how it is going. Wish you have good health!
More Articles on Accutane
Disclaimer: The information included at this site is for educational purposes only and is not intended to be a substitute for medical treatment by a health care professional. Because of unique individual needs, the reader should consult their physician to determine the appropriateness of the information for the reader’s situation.